MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21625000
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the hearing aid charger port burned.No harm to the patient reported and no contact with authorized medical practitioner.The malfunction was actually discovered in the office of the hear care professional.Their belief is that it was a faulty outlet at the patient's office.Device was investigated at the hcp office, and has been replaced.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation: technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device the clinical investigation concluded: based on these results from previous evaluations, clinical conclusion on this case is that there is a potential risk of heat dissipation based on the findings.No harm was reported.This risk scenario is already identified within the clinical evaluation.Post market data on chargers show warm and melted chargers/parts of chargers.One of these cases were investigated and it was evaluated that the charger had been exposed to microwaves.Cases where parts of the chargers have melted have been investigated and shown to be related to the power supply.In all cases, harmful high temperatures have been limited to places that could not be touched.Further, a few cases of burning chargers have been reported.In rare cases a wrong charging or discharging or a battery thermal runaway can cause high temperatures that could potentially lead to fire.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.Therefore, the benefit of the charger is evaluated to outweigh the very low risk of fire.Risk assessment: risk register will be updated to include warning/caution to user.Hcp office did not return the device to manufacturer, they have investigated it and provided a replacement to the customer.R&d investigation conclusion is pending.To be reported when final.
 
Event or Problem Description
23-sep-2022 it was reported that the hearing aid charger port burned.No harm to the patient reported and no contact with authorized medical practitioner.The malfunction was actually discovered in the office of the hear care professional.Their belief is that it was a faulty outlet at the patient's office.Device was investigated at the hcp office, and has been replaced.18-oct-2022 no further information is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).23-sep-2022 manufacturer's investigation: technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device the clinical investigation concluded: based on these results from previous evaluations, clinical conclusion on this case is that there is a potential risk of heat dissipation based on the findings.No harm was reported.This risk scenario is already identified within the clinical evaluation.Post market data on chargers show warm and melted chargers/parts of chargers.One of these cases were investigated and it was evaluated that the charger had been exposed to microwaves.Cases where parts of the chargers have melted have been investigated and shown to be related to the power supply.In all cases, harmful high temperatures have been limited to places that could not be touched.Further, a few cases of burning chargers have been reported.In rare cases a wrong charging or discharging or a battery thermal runaway can cause high temperatures that could potentially lead to fire.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.Therefore, the benefit of the charger is evaluated to outweigh the very low risk of fire.Risk assessment: risk register will be updated to include warning/caution to user.User facility did not return the device to manufacturer, they have investigated it and provided a replacement to the customer.R&d investigation conlusion is pending.To be reported when final.18 -oct-2022.Corrected data: -b4, -d8, -g2, -g6, -h7, -h8.R&d investigation conlusion is pending.To be reported when final.
 
Event or Problem Description
On 23-sep-2022: it was reported that the hearing aid charger port burned.No harm to the patient reported and no contact with authorized medical practitioner.The malfunction was actually discovered in the office of the hear care professional.Their belief is that it was a faulty outlet at the patient's office.Device was investigated at the hcp office, and has been replaced.On 18-oct-2022: no further information is expected.On 17-nov-2022: no further information is expected.This is a final report.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).On 23-sep-2022: manufacturer's investigation: technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device the clinical investigation concluded: based on these results from previous evaluations, clinical conclusion on this case is that there is a potential risk of heat dissipation based on the findings.No harm was reported.This risk scenario is already identified within the clinical evaluation.Post market data on chargers show warm and melted chargers/parts of chargers.One of these cases were investigated and it was evaluated that the charger had been exposed to microwaves.Cases where parts of the chargers have melted have been investigated and shown to be related to the power supply.In all cases, harmful high temperatures have been limited to places that could not be touched.Further, a few cases of burning chargers have been reported.In rare cases a wrong charging or discharging or a battery thermal runaway can cause high temperatures that could potentially lead to fire.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.Therefore, the benefit of the charger is evaluated to outweigh the very low risk of fire.Risk assessment: risk register will be updated to include warning/caution to user.User facility did not return the device to manufacturer, they have investigated it and provided a replacement to the customer.R&d investigation conlusion is pending.To be reported when final.R&d investigation conlusion is pending.To be reported when final.Added r&d investigation conlusion: the incident is connected to a trended case, with following investigation conlusion: "the returned device has signs of heating around the usb-c connector, also the cable shows signs of heating the charger is fully functional except of the connector.It can charge two hearing aids.The internal battery is working the usb-c connector has broken down mechanical.It is a known problem with usb-c connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector" no further investigation expected.This is i final report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15475177
Report Number3005650109-2022-00040
Device Sequence Number3050466
Product Code OSM
UDI-Device Identifier05708296200061
UDI-Public05708296200061
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21625000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer08/26/2022
08/26/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date10/21/2022
11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown